MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number A902916
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when foley tray was used for a demonstration of the process with a group of potential customers and suppliers, the lube syringe in the kit did not have the cap, the syringe was almost empty, and the lube was spilled on the tray and other components.It was confirmed that the syringe cap was not located in the tray or the packaging bag, therefore it was concluded that syringe did not have the cap when placed in the tray.Product was not used in any patient it was just for demonstration.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), lubricant syringe.Visual inspection of the one-photo sample noted that the cap was missing off the lubricant syringe.This does not meet specification "the cap must be present and securely attached to the syringe".A root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "improper adhesion of cap to body¿.However, there was insufficient information to confirm this potential root cause.The reported event is addressed and the residual risk for this event is low.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Warning: do not use if allergic to iodine.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when foley tray was used for a demonstration of the process with a group of potential customers and suppliers, the lube syringe in the kit did not have the cap, the syringe was almost empty, and the lube was spilled on the tray and other components.It was confirmed that the syringe cap was not located in the tray or the packaging bag, therefore it was concluded that syringe did not have the cap when placed in the tray.Product was not used in any patient it was just for demonstration.Per sample received on 21jun2024, it was reported that the returned sample was different from the mentioned sample, a drain bag with pcn 154002 and lot# ngjp4034 was received.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19330378
Report Number1018233-2024-02772
Device Sequence Number14205679
Product Code EZC
UDI-Device Identifier00801741074073
UDI-Public(01)00801741074073(11)240125(17)260131(10)NGHZ0997
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberA902916
Device Lot NumberNGHZ0997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown